Journal of Medical Case Reports and Reviews

an Open Access Publication

PHENYTOIN INDUCED EXANTHEMATOUS RASH WITH SEVERE LEUKOPENIA AND ANEMIA-A CASE REPORT.

Dr.Nithish Kingston
Department of clinical pharmacy,ChalmedaAnandRao institute of medical sciences &vaageswari college of pharmacy,karimnagar,Telangana,India.
  • Articles
  • Submited: May 6, 2019
  • Published: May 14, 2019

Abstract

Phenytoin  is the  most  common  and  widely  used antiepileptic  drug.It  is used  for the prevention  and treatment  of  generalized  seizures,  partial seizures  and status  epileptics. Cutaneous reactions are a common adverse effect associated with antiepileptic drugs (AEDs) and a cause of treatment discontinuation. Such reactions range from mild rashes to more serious conditions such as Stevens-Johnson syndrome and toxic epidermal necrolysis[1]. With phenytoin , for instance, skin rashes occur in up to 16% of patients at the beginning of therapy [2].

References

1. Leeder JS (1998) Mechanisms of idiosyncratic hypersensitivity reactions to antiepileptic drugs. Epilepsia 39: S8-S16.
2. Chadwick D, Shaw MD, Foy P, Rawlins MD, Turnbull DM (1984) Serum anticonvulsant concentrations and the risk of drug induced skin eruptions. J NeurolNeurosurg Psychiatry 47: 642-644
3. Neki ,N.S., Shah ,D.M., Phenytoin induced severe agranulocytosis and hepatitis – case report. Journal of Chitwan Medical College .2016,6(17), 67-68.
4. Charles S. Hesdorffer, M.D Drug-Induced Megaloblastic Anemia .The New England Journal of Medicine n engl j med 373;17 nejm.org October 22, 2015.
5. P Tiwari, R Panik, A Bhattacharya, D Ahirwar, A Chandy, Toxic epidermal necrolysis: an update, Asian Pac J Trop Dis, 3(2),2013,85-92.
6. N Kaniwa, E Sugiyama, Y Saito, K Kurose, K Maekawa, R Hasegawa et al, Specific HLA types are associated with antiepilepticdrug-induced Stevens- Johnson syndrome and toxic epidermal necrolysis in Japanese subjects.Pharmacogenomics,14,2013,1821e31
7. Brown SC, Dauterive RL. Anticonvulsant hypersensitivity syndrome secondary to carbamazepine. In Baylor University Medical Center Proceedings; 2017.
8. BathulaGowthami, TippaluruSpurthi, MurahariSudha Rani, Phenytoin induced Dress-A care report.
9. Archanavijayendra, Nilaymodi, keshavaidya, Rima shah, sagundesaiPhynetoin induced toxic epidermal necrolysis- Acase report.
How to Cite
Kingston, D. (2019). PHENYTOIN INDUCED EXANTHEMATOUS RASH WITH SEVERE LEUKOPENIA AND ANEMIA-A CASE REPORT. Jmcrr, 2(5). Retrieved from http://jmcrr.info/index.php/jmcrr/article/view/69
Article reviewers

Journal Abstracting and Indexing

  • Orcid
  • CrossRef
  • NML
  • DOAJ
  • Clarivate